Alert archive / South Dakota / Blizzard Warnings in 2014

Blizzard Warning 7, NWS Aberdeen, SD

February 13, 2014Big Stone County, Traverse County, Minnesota; 7 counties in South Dakota

NWS Aberdeen, SD issued this blizzard warning at Feb 13, 2014, 7:54 AM CST for Big Stone County, Traverse County, Minnesota; 7 counties in South Dakota. It was in force for 4 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2014, 7:54 AM CST (13:54 UTC)
Expired
Feb 13, 2014, 12:00 PM CST
In force
4 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 113 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 8:00 AM CSTBLIZZARDRoy Lake State Park, SDVISIBILITY A QUARTER MILE ALONG SD HIGHWAY 10 FROM THE STATE PARK TO THE MARSHALL-ROBERTS COUNTY LINE
Feb 13, 8:05 AM CSTBLIZZARD1 Wsw Summit, SDRWIS SITE AT SUMMIT GUSTING TO 55 MPH... VSBY ON WEBCAM LESS THAN A QUARTER MILE
Feb 13, 8:15 AM CSTBLIZZARD13 Ssw Sisseton, SDVSBY ZERO IN WHITE OUT CONDITIONS
Feb 13, 8:27 AM CSTBLIZZARD3 E Webster, SDSHERIFF REPORTS ZERO VSBY ON HIGHWAY 12 STRETCH BETWEEN WEBSTER AND WAUBAY BY THE LAKES.
Feb 13, 8:47 AM CSTBLIZZARDOrtonville, MNINTERMITTENT VISIBILITY BELOW ONE QUARTER MILE IN AND AROUND ORTONVILLE. WINDS GUSTING OVER 45 MPH.
Feb 13, 8:51 AM CSTBLIZZARD4 Nw Wheaton, MNVISIBILITY BELOW ONE QUARTER MILE NEAR WHEATON. WHITEOUT CONDITIONS OCCURRED EARLIER THIS MORNING. WINDS GUSTING OVER 40 MPH AT KETH.
Feb 13, 8:56 AM CSTBLIZZARD5 W Clear Lake, SDSHERIFF REPORTS VSBY LESS THAN QUARTER MILE AT TIMES BETWEEN CLEAR LAKE AND INTERSTATE
Feb 13, 9:07 AM CSTBLIZZARDHayti, SDGROUND BLIZZARD CONDITIONS WITH VISIBILITY LESS THAN ONE QUARTER MILE CONTINUE ACROSS HAMLIN COUNTY - MAINLY IN OPEN AREAS. WIND GUSTING TO 50 MPH AT THE HAYTI MESONET STATION.
Feb 13, 9:25 AM CSTBLIZZARD10 W Watertown, SDVSBY QUARTER MILE DOWN TO 100 YARDS AT TIMES IN BLOWING SNOW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 1.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WWUS43 KABR 131354
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
754 AM CST THU FEB 13 2014

...STRONG WINDS AND AREAS OF BLOWING SNOW THROUGH THE MORNING...

.A POTENT LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN
MINNESOTA THIS MORNING. STRONG NORTHWEST WINDS BEHIND THE
ASSOCIATED COLD FRONT WILL RESULT IN AREAS OF BLOWING AND
DRIFTING SNOW. WINDS WILL SUBSIDE RATHER RAPIDLY AROUND MID DAY.

MNZ039-046-SDZ007-008-011-020>023-131800-
/O.UPG.KABR.WW.Y.0009.000000T0000Z-140213T1800Z/
/O.NEW.KABR.BZ.W.0007.140213T1354Z-140213T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
754 AM CST THU FEB 13 2014

...BLIZZARD WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MID MORNING...
  BRIEFLY INTENSIFYING WITH THE PASSAGE OF A COLD FRONT. THE WINDS
  WILL RELAX TOWARD NOON WITH MUCH IMPROVED CONDITIONS EXPECTED AT
  THAT TIME.  

* WINDS/VISIBILITY...NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS
  UPWARDS OF 55 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW...
  WITH VISIBILITY DOWN TO NEAR ZERO AT TIMES.

* SNOW/ICE ACCUMULATIONS...DRY CONDITIONS ARE EXPECTED FOR THE 
  FORECAST AREA TODAY. 

* OTHER IMPACTS...STRONG WINDS MAY MAKE TRAVEL DANGEROUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ019-131800-
/O.CON.KABR.WW.Y.0009.000000T0000Z-140213T1800Z/
CLARK-
INCLUDING THE CITY OF...CLARK
754 AM CST THU FEB 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING... 
  BRIEFLY INTENSIFYING WITH THE PASSAGE OF A COLD FRONT. 

* WINDS/VISIBILITY...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  UPWARDS OF 50 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW... 
  WITH VISIBILITY DOWN TO A HALF MILE AT TIMES. 

* SNOW/ICE ACCUMULATIONS...DRY CONDITIONS ARE EXPECTED FOR THE 
  FORECAST AREA TODAY. 

* OTHER IMPACTS...STRONG WINDS MAY MAKE TRAVEL DANGEROUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

SDZ006-018-131800-
/O.CON.KABR.WW.Y.0009.000000T0000Z-140213T1800Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
754 AM CST THU FEB 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING... 
  BRIEFLY INTENSIFYING WITH THE PASSAGE OF A COLD FRONT. 

* WINDS/VISIBILITY...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  UPWARDS OF 50 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW... 
  WITH VISIBILITY DOWN TO A HALF MILE AT TIMES. 

* SNOW/ICE ACCUMULATIONS...DRY CONDITIONS ARE EXPECTED FOR THE 
  FORECAST AREA TODAY. 

* OTHER IMPACTS...STRONG WINDS MAY MAKE TRAVEL DANGEROUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$
2 follow-up statements
853 
WWUS43 KABR 131509
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
909 AM CST THU FEB 13 2014

...STRONG WINDS AND AREAS OF BLOWING SNOW THROUGH THE MORNING...

.A POTENT LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN
MINNESOTA THIS MORNING. STRONG NORTHWEST WINDS BEHIND THE
ASSOCIATED COLD FRONT WILL RESULT IN AREAS OF BLOWING AND
DRIFTING SNOW...INCLUDING OCCASIONAL ZERO OR NEAR ZERO VISIBILITY
AND WHITEOUT CONDITIONS ACROSS AND EAST OF THE GLACIAL LAKES
REGION OF NORTHEAST SOUTH DAKOTA OVER INTO WEST CENTRAL MINNESOTA.
WIND SPEEDS WILL DROP CONSIDERABLY BY EARLY THIS AFTERNOON.

MNZ039-046-SDZ007-008-011-020>023-131800-
/O.CON.KABR.BZ.W.0007.000000T0000Z-140213T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
909 AM CST THU FEB 13 2014

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH MID MORNING...
  HAVING BRIEFLY INTENSIFIED WITH THE PASSAGE OF A COLD FRONT. THE
  WINDS WILL RELAX TOWARD NOON WITH MUCH IMPROVED CONDITIONS
  EXPECTED BY EARLY THIS AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  UPWARDS OF 55 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW... 
  WITH VISIBILITY DOWN TO NEAR ZERO AT TIMES. 

* SNOW/ICE ACCUMULATIONS...DRY CONDITIONS ARE EXPECTED FOR THE 
  FORECAST AREA TODAY. 

* OTHER IMPACTS...STRONG WINDS MAY MAKE TRAVEL DANGEROUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

SDZ019-131800-
/O.CON.KABR.WW.Y.0009.000000T0000Z-140213T1800Z/
CLARK-
INCLUDING THE CITY OF...CLARK
909 AM CST THU FEB 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING...
  HAVING BRIEFLY INTENSIFIED WITH THE PASSAGE OF A COLD FRONT.

* WINDS/VISIBILITY...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  UPWARDS OF 45 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW... 
  WITH VISIBILITY DOWN TO A HALF MILE AT TIMES. 

* SNOW/ICE ACCUMULATIONS...DRY CONDITIONS ARE EXPECTED FOR THE 
  FORECAST AREA TODAY. 

* OTHER IMPACTS...STRONG WINDS MAY MAKE TRAVEL DANGEROUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

SDZ006-018-131800-
/O.CON.KABR.WW.Y.0009.000000T0000Z-140213T1800Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
909 AM CST THU FEB 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING...
  HAVING BRIEFLY INTENSIFIED WITH THE PASSAGE OF A COLD FRONT.

* WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS 
  UPWARDS OF 40 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW... 
  WITH VISIBILITY DOWN TO A HALF MILE AT TIMES. 

* SNOW/ICE ACCUMULATIONS...DRY CONDITIONS ARE EXPECTED FOR THE 
  FORECAST AREA TODAY. 

* OTHER IMPACTS...STRONG WINDS MAY MAKE TRAVEL DANGEROUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$
366 
WWUS43 KABR 131803
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1203 PM CST THU FEB 13 2014

.VISIBILITY IMPROVING AND WIND SPEEDS BEGINNING TO DIMINISH ACROSS
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA.

MNZ039-046-SDZ007-008-011-020>023-131915-
/O.EXP.KABR.BZ.W.0007.000000T0000Z-140213T1800Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT-HAMLIN-
DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1203 PM CST THU FEB 13 2014

...BLIZZARD WARNING HAS EXPIRED...

VISIBILITY HAS IMPROVED MARKEDLY...AND WIND SPEEDS ARE BEGINNING
TO RELAX ACROSS THE REGION.

$$

SDZ006-018-019-131915-
/O.EXP.KABR.WW.Y.0009.000000T0000Z-140213T1800Z/
BROWN-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...CLARK
1203 PM CST THU FEB 13 2014

...WINTER WEATHER ADVISORY HAS EXPIRED...

VISIBILITY HAS IMPROVED MARKEDLY...AND WIND SPEEDS ARE BEGINNING
TO RELAX ACROSS THE REGION.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard warning went out at Feb 13, 5:40 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 13, 5:40 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
540 AM CST THU FEB 13 2014

.UPDATE...
AVIATION DISCUSSION HAS BEEN UPDATED.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...THROUGH SATURDAY

TEMPERATURES HAVE SURGED TO NEAR 40 DEGREES THANKS TO MILD
TEMPERATURES ALOFT AND AN EFFICIENT MIXING DIRECTION. THIS IS THE
MAIN REASON FOR A CHANGE TO HEADLINES...ASSUMING THAT ANY LIGHT
SNOW THAT CAME YESTERDAY HAS MODIFIED THANKS TO THESE WARMER
READINGS. ALONG AND EAST OF THE JAMES...THERE IS JUST AS MUCH
UNCERTAINTY. SUSPECT THE TIME AT WHICH TEMPERATURES ARE ABOVE
FREEZING WILL BE MUCH SHORTER IN DURATION...AND THUS LESS
MODIFICATION WILL BE ABLE TO TAKE PLACE PRIOR TO ONSET OF PRESSURE
RISES. HOWEVER...THIS SNOW MAY HAVE BEEN MODIFIED ALREADY THANKS
TO THE NORTH WINDS YESTERDAY MORNING AND THE STRONG SOUTH WINDS
LAST EVENING...BUT WILL LEAVE WINTER WEATHER ADVISORY GIVEN THESE
QUESTIONS WONT LIKELY BE ANSWERED UNTIL THE SHIFT AROUND TO THE
NORTHWEST...ALLOWING FOR BETTER LOFTING...AND INTENSIFY.

HIGH PRESSURE BUILDS IN RAPIDLY...SO SUSPECT WINDS WILL ALSO
SUBSIDE RATHER QUICKLY AROUND MID DAY. AS THIS HIGH PUSHES
SOUTHEAST...A BAND OF WARM ADVECTION PRECIPITATION WILL PUSH BACK
EAST ACROSS THE CWA. THIS USUALLY PRESENTS WITH ONLY LIGHT QPF
THANK TO WEAK LIFT AND THE PRESENCE OF A DRY LAYER. A SIMILAR
SCENARIO IS EXPECTED AGAIN EARLY SATURDAY.

AS FOR TEMPERATURES...HIGHS WILL OCCUR EARLY THIS MORNING THANKS
TO COLD ADVECTION THROUGH THE DAY. THE ARCTIC FRONT MEANDERS
ACROSS THE CWA FOR MOST OF THE PERIOD...WITH A PRONOUNCED WARM
SURGE EXPECTED ON SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

A PROGRESSIVE MID LEVEL PATTERN APPEARS AS IF IT WILL CONTINUE
THROUGH THE LONG TERM...BUT WITH PATTERN AMPLIFICATION/BUCKLING OF
THE FLOW TOWARD THE END OF THE PERIOD. SO WHAT THIS MEANS IS THE
FORECAST NOW LOOKS PRETTY MUCH DRY EXCEPTING PERHAPS SUNDAY NIGHT
WHEN A CHUNK OF ENERGY AND A SFC FRONT MOVE THROUGH THE FORECAST
AREA. MEANWHILE TEMPERATURES SHOULD AVERAGE OUT ABOVE NORMAL
ACROSS THE REGION UNDER A MODIFIED PACIFIC AIRMASS.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

PATCHY MVFR CIGS WILL AFFECT THE REGION THIS MORNING...ALONG WITH
STRONG GUSTY WINDS. SOME BLOWING SNOW IS ALSO POSSIBLE AT
KABR/KATY THIS MORNING BEFORE WINDS DECREASE. THE REST OF THE
DAY AND INTO THE EVENING SHOULD BE VFR.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR CAMPBELL-
     CORSON-DEWEY-EDMUNDS-FAULK-MCPHERSON-POTTER-WALWORTH.

     WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR BROWN-CLARK-
     CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.

MN...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR BIG STONE-
     TRAVERSE.

&&

UPDATE...TDK
SHORT TERM...CONNELLY
LONG TERM...TDK
AVIATION...TDK

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Feb 13, 4:06 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
406 AM CST THU FEB 13 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
406 AM CST THU FEB 13 2014 /306 AM MST THU FEB 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL SWING ACROSS THE FORECAST AREA THIS MORNING.
STRONG WINDS WILL FOLLOW THE FRONT...MAINLY AFFECTING NORTHERN AND
NORTHEAST SOUTH DAKOTA. BLOWING SNOW MAY BECOME AN ISSUE FOR A FEW
HOURS THIS MORNING EAST OF THE JAMES VALLEY. WINDS WILL RAPIDLY
SUBSIDE AROUND MID DAY.

LIGHT SNOW WILL DEVELOP ACROSS THE AREA OVERNIGHT. ABOUT AN INCH
OF ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW IS POSSIBLE AGAIN EARLY SATURDAY. ONLY ABOUT AN INCH OF
SNOW IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

In the hours before

Local storm report, Feb 13, 4:41 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
441 AM CST THU FEB 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     NON-TSTM WND DMG LEOLA                   45.72N  98.94W
02/13/2014                   MCPHERSON          SD   PUBLIC

            POLE BARN COLAPSED. BARN WAS PARTLY CONSTRUCTED. WIND
            SPEED ESTIMATED 50 TO 60 MPH. TIME ESTIMATED.

&&

EVENT NUMBER ABR1400143

CONNELLY
Local storm report, Feb 13, 7:53 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
753 AM CST THU FEB 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     BLIZZARD         WEBSTER                 45.34N  97.52W
02/13/2014                   DAY                SD   EMERGENCY MNGR

            SCHOOL BUS REPORTEDLY STUCK ALONG WITH A FEW CARS IN
            THE DITCH

&&

EVENT NUMBER ABR1400144

VIPOND

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:02 AM CSTWind AdvisoryABRCampbell, Corson, Dewey, Edmunds, Faulk, McPherson and 2 more6 hr

Nearby

Blizzard Warnings in South Dakota, 2014Blizzard Warnings in Minnesota, 2014Every blizzard warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.